Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Sofic representations of amenable groups


Authors: Gábor Elek and Endre Szabó
Journal: Proc. Amer. Math. Soc. 139 (2011), 4285-4291
MSC (2010): Primary 20F65
DOI: https://doi.org/10.1090/S0002-9939-2011-11222-X
Published electronically: July 12, 2011
MathSciNet review: 2823074
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Using probabilistic methods, Collins and Dykema proved that the free product of two sofic groups amalgamated over a monotileabe amenable subgroup is sofic as well. We show that the restriction is unnecessary; the free product of two sofic groups amalgamated over an arbitrary amenable subgroup is sofic. We also prove a group-theoretical analogue of a result of Kenley Jung. A finitely generated group is amenable if and only if it has only one sofic representation up to conjugacy equivalence.


References [Enhancements On Off] (What's this?)

  • 1. B. Collins and K. J. Dykema, Free products of sofic groups with amalgamation over monotileabe amenable groups, to appear in Münster J. of Math.
  • 2. G. Elek, The strong approximation conjecture holds for amenable groups, Journal of Functional Analysis, 239 (2006) 345-355. MR 2258227 (2007m:43001)
  • 3. G. Elek, The combinatorial cost, l'Enseignement Math. 53 (2007) 225-236. MR 2455943 (2009m:05083)
  • 4. G. Elek and E. Szabó, On sofic groups, Journal of Group Theory 9 (2006), no. 2, 161-171. MR 2220572 (2007a:20037)
  • 5. G. Elek and E. Szabó, Hyperlinearity, essentially free actions and $ L\sp 2$-invariants. The sofic property, Math. Ann. 332 (2005) 421-441. MR 2178069 (2007i:43002)
  • 6. Kenley Jung, Amenability, tubularity, and embeddings into $ R^\omega$, Math. Ann. 338 (2007), no. 1, 241-248. MR 2295511 (2009h:46113)
  • 7. L. Paunescu, On sofic actions and equivalence relations (preprint), http://arxiv.org/ pdf/1002.0605.
  • 8. V. Pestov, Hyperlinear and sofic groups: a brief guide, Bull. Symbolic Logic 14 (2008), no. 4, 449-480. MR 2460675 (2009k:20103)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 20F65

Retrieve articles in all journals with MSC (2010): 20F65


Additional Information

Gábor Elek
Affiliation: Alfred Renyi Mathematical Institute, Hungarian Academy of Science, P.O. Box 127, Budapest, 1364, Hungary

Endre Szabó
Affiliation: Alfred Renyi Mathematical Institute, Hungarian Academy of Science, P.O. Box 127, Budapest, 1364, Hungary

DOI: https://doi.org/10.1090/S0002-9939-2011-11222-X
Keywords: Sofic groups, amenable groups, amalgamated products.
Received by editor(s): October 25, 2010
Published electronically: July 12, 2011
Additional Notes: Research sponsored by OTKA Grants No. 69062 and NK 78439
Communicated by: Jonathan I. Hall
Article copyright: © Copyright 2011 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society